Artin-Schreier curves and weights of two dimensional cyclic codes

Güneri, Cem (2004) Artin-Schreier curves and weights of two dimensional cyclic codes. Finite Fields and Their Applications, 10 (4). pp. 481-505. ISSN 1071-5797

This is the latest version of this item.

[thumbnail of 3011800000015.pdf] PDF
Restricted to Registered users only

Download (274kB) | Request a copy


Let GF(q) be the finite field with q elements of characteristic p, GF(q^m) be the extension of degree m>1 and f(x) be a polynomial over GF(q^m). We determine a necessary and sufficient condition for y^q-y=f(x) to have the maximum number of affine GF(qm)-rational points. Then we study the weights of 2-D cyclic codes. For this, we give a trace representation of the codes starting with the zeros of the dual 2-D cyclic code. This leads to a relation between the weights of codewords and a family of Artin-Schreier curves.We give a lower bound on the minimum distance for a large class of 2-D cyclic codes. Then we look at some special classes that are not covered by our main result and obtain similar minimum distance bounds.
Item Type: Article
Uncontrolled Keywords: Artin-Schreier curve, 2-D cyclic code, trace code.
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Cem Güneri
Date Deposited: 26 Oct 2007 16:25
Last Modified: 25 May 2011 14:11

Available Versions of this Item

Actions (login required)

View Item
View Item